| Model Number |
5551-G-350 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
| Date of Event |
09/02/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
Information received includes a report dated (b)(6) 2014: ".Rectus femoris complete rupture and retracted 8cm from the superior pole of the patella.The quadriceps tendon will be repaired.".
Event or Problem Description
Information received includes a report dated september 2, 2014: "rectus femoris complete rupture and retracted 8cm from the superior pole of the patella.The quadriceps tendon will be repaired.".
Additional Manufacturer Narrative
Reported event: an event regarding patient factors involving a triathlon insert was reported.The event of aspiration was confirmed by medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Clinical review: review of the provided medical records by a clinical consultant indicated: revision surgery was performed on (b)(6) 2013.The preoperative diagnosis was now failed knee arthroplasty with femoral component loosening and polyethylene liner wear.At the time of the revision the patellar component was found completely floating in the knee.The femoral and tibial components were stable and well aligned.The patella was recut and a a3 5 x 10mm patella cemented in place.A new 9 mm cs polyethylene was placed.A lateral release and medial imbrication performed as well.No complications were reported from the surgery.Postoperative x-rays showed satisfactory appearance of the implants.An mri was reviewed, but it is unclear if this was the same mri that was referenced in the on (b)(6) visit.The mri was felt to show rectus femoris complete rupture and retraction 8 cm.There was dimpling at the skin, 3/5 strength with straight leg raise, and some effusion.A plan was made for repair of the quad with "internal bracing" and prp injection.Operative notes, hospital records and immediate postoperative records were not provided.The patient was doing well, was flexing to 50°, and could walk without her brace with a walker without a limp.Hazards: none clearly related to implant.Conclusion of assessment: the revision surgery was confirmed as were the two quadriceps repairs.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been 1 other similar events for the reported lot related to the same device / patient.Conclusions: review of the provided medical records by a clinical consultant indicated: he mri was felt to show rectus femoris complete rupture and retraction 8 cm.There was dimpling at the skin, 3/5 strength with straight leg raise, and some effusion.A plan was made for repair of the quad with "internal bracing" and prp injection.Hazards: none clearly related to implant.Conclusion of assessment: the revision surgery was confirmed as were the two quadriceps repairs.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.